MAUDE Adverse Event Report: B. BRAUN AVITUM AG DIALOG®; HIGH PERMEABILIT

B. BRAUN AVITUM AG DIALOG®; HIGH PERMEABILIT
Model Number 710200L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Arrest (1762)
Date of Event 07/13/2022
Type of Reportable Event Death
Additional Manufacturer Narrative
This report has been identified as b.Braun medical, inc.Internal report number (b)(4).The complaint is under evaluation.A follow-up report will be provided after the examination results are available.
 
Event or Problem Description
As reported by the user facility: it was reported that a patient coded during a treatment with a dialog+ dialysis machine and passed away.As per facility policy the customer requested an evaluation of the dialysis machine by the manufacturer.The female patient was a 74 year old with a history of hypertension, diabetes, and end-stage renal disease presented due to generalized weakness and elevated blood pressure.During liver function tests (lfts) increased parameters were noted.She was eventually found to have acute cholecystitis and underwent surgery on (b)(6).The patient was on dialysis for 2.5 hours.She was lethargic but arousable and conversant with a blood pressure of 118/60 at 20:25.At 20:55 the staff was unable to obtain a blood pressure and the patient was unresponsive with shallow and slow respiratory rate.The staff auscultated a faint heartbeat.The patient was place in trendelenburg position, treatment was stopped, and her blood was returned to her along with an addition of 200 ml normal saline.Rrt was called.Rrt was also able to auscultate a faint heartbeat.Patient was an allow natural death, so cpr was not initiated.Cause of death: cardiopulmonary arrest.The dialog+ machine was used for 2 to 3 therapies without any issue after the event described above.In the technical inspection by a b.Braun engineer did not show any malfunction of the dialog+ dialysis machine, it operated as intended.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).It was reported that a patient coded during a treatment with a dialog+ dialysis machine and passed away.As per facility policy the customer requested an evaluation of the dialysis machine by the manufacturer.The product involved in teh reported incident was not returned for evaluation.The data record of the dialog+ machine could not be provided, but as requested by the customer, the dialysis machine was technically inspected by a b.Braun engineer.The inspection did not show any malfunction, it operated as intended.Contrary to the initial information is was confirmed that the patient did not pass away during therapy but afterwards.After the patient was treated, two other patients were treated with the same dialog+ machine without any issue.Further investigation of the complaint was not possible without a sample device.Since there was no product deviation, no further action will was taken.

Brand Name
DIALOG®
Common Device Name
HIGH PERMEABILIT
Manufacturer (Section D)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM  34212
Manufacturer (Section G)
B. BRAUN AVITUM AG
schwarzenberger weg 73-79
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key15209399
Report Number3002879653-2022-00021
Device Sequence Number4581786
Product Code KDI
UDI-Device Identifier04046963686345
UDI-Public(01)04046963686345
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number710200L
Device Catalogue Number710200L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer07/15/2022
Initial Report FDA Received Date08/11/2022
Supplement Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/28/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexFemale